Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

My doc said I could give my 7 month old with a fever tylenol and motrin together every 6 hours... has you doc told u to do this??

Answer Question
 
randilinn

Asked by randilinn at 8:32 AM on Feb. 27, 2011 in Babies (0-12 months)

Level 13 (1,254 Credits)
Answers (19)
  • yes my son use to get phenmonia alot when he was little and it helped
    his88angel

    Answer by his88angel at 8:33 AM on Feb. 27, 2011

  • no my doc told me never together, but if tylenol is every 6 hours and motrin is every 6 hours, then i can give tylenol, then 3 hours later motrin, etc, for every 3 hours....which seems a bit safer to me
    FXmomTo3

    Answer by FXmomTo3 at 8:34 AM on Feb. 27, 2011

  • our pediatrician always told us to alternate between the two. if you start with motrin, then use it every 6 hours, tylenol is every 4. Good luck and I hope your little one gets better soon!!
    katieandchris01

    Answer by katieandchris01 at 8:34 AM on Feb. 27, 2011

  • Since they are 2 different drugs classes, it is safe. BUT, I give them alternating every 3 hours. Seems to keep the fever down better than every 6 for both. Since they both wear off in 4-6 hours by the time 6 hours has gone, the meds have worn off.
    Jademom07

    Answer by Jademom07 at 8:39 AM on Feb. 27, 2011

  • we always alternated them every 4 hours to keep the fever down
    beckygeiger

    Answer by beckygeiger at 8:40 AM on Feb. 27, 2011

  • For a different purpose than fever but yes.
    Nonoluna

    Answer by Nonoluna at 8:43 AM on Feb. 27, 2011

  • I always have been told to alternate between the two but never together at the same time.
    jenn4443

    Answer by jenn4443 at 8:47 AM on Feb. 27, 2011

  • My Dr always told me this when my kids were little, and we did it when they were sick and it always helped them with no neg effects (they are now teens). You don't give them both the same time, exactly. Basically, what you do is give one dose at, say, 1, then give the other drug at, say 2 or even 3. Then you follow the regular times to give the meds according to the dosage instructions. When / if it ends up where they end up where they are both due at the same time, you hold off on one for a bit, like you do when you first started.

    Hope this helps.
    sailorwifenmom

    Answer by sailorwifenmom at 8:48 AM on Feb. 27, 2011

  • No, no, no! You should switch off between the Tylenol and Motrin. Too much of either is toxic and I would only give them if the fever becomes too high and your child becomes too uncomfortable. Fever is the body's way of fighting and you hinder that by taking pain relievers.
    Anonymous

    Answer by Anonymous at 9:28 AM on Feb. 27, 2011

  • You can give Tylenol every 4 hrs and Motrin every 6, but I would only do so if one or the other wasn't helping.
    Krysta622

    Answer by Krysta622 at 9:36 AM on Feb. 27, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN